MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "a zeiss ct lucia 602 was implanted via a haptic fixated technique (yamane technique).At the end of the case, the lens was well centered and planar within the pupillary and visual axis.The next morning on postop day 1, there was a demonstrating 90 degree rotation of the iol along the vertical axis." lens was explanted and replaced with another iol.
 
Additional Manufacturer Narrative
It was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.It was stated by the customer that they are using the j&j emerald injector.Our lenses are intended to be used with zeiss specific accessory support devices.Thus, the lens was being used off-label.It was stated by the customer that there was no damage noted prior to use.Based on the information provided, the risk assessment for the lucia product, and our experience we have determined that the following factors may have cause or contributed to the reported issue is but is not limited to: lens placement technique, loading strategy, accessory device support, poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17836702
Report Number3010126268-2023-00098
Device Sequence Number17989316
Product Code HQL
UDI-Device Identifier00843045100966
UDI-Public(01)00843045100966(17)260731
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number602
Device Catalogue Number003500-0050-675
Device Lot Number3S210950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown